Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 91, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 23, 2019, 4:27 AM CDT for Fayette County, Marion County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2019, 4:27 AM CDT (09:27 UTC)
- Expired
- May 23, 2019, 5:00 AM CDT
- In force
- 33 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fayette County, IL, Marion County, IL
The radar
The Evansville,IN radar (KVWX), 118 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 10:26 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
639
WUUS53 KLSX 230927
SVRLSX
ILC051-121-231000-
/O.NEW.KLSX.SV.W.0091.190523T0927Z-190523T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
427 AM CDT Thu May 23 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northern Marion County in south central Illinois...
Southeastern Fayette County in south central Illinois...
* Until 500 AM CDT.
* At 427 AM CDT, a severe thunderstorm was located near Kinmundy,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Kinmundy around 440 AM CDT.
Farina, Omega and Stephen Forbes Station around 445 AM CDT.
Other locations impacted by this severe thunderstorm include St.
Peter, Alma, La Clede, Loogootee and St. Paul.
This includes Interstate 57 in Illinois between exits 127 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 AM CDT for south central
Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3871 8907 3889 8907 3892 8870 3891 8869
3868 8870
TIME...MOT...LOC 0927Z 270DEG 32KT 3881 8897
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Carney1 follow-up statement
057
WWUS53 KLSX 231000
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
500 AM CDT Thu May 23 2019
ILC051-121-231010-
/O.EXP.KLSX.SV.W.0091.000000T0000Z-190523T1000Z/
Marion IL-Fayette IL-
500 AM CDT Thu May 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARION AND
SOUTHEASTERN FAYETTE COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 700 AM CDT for south central
Illinois.
LAT...LON 3871 8907 3889 8907 3892 8870 3891 8869
3868 8870
TIME...MOT...LOC 1000Z 270DEG 32KT 3881 8861
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:17 AM CDT, 10 minutes earlier.
Area forecast discussion, May 23, 4:17 AM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 417 AM CDT Thu May 23 2019 .SHORT TERM... (Through Late Friday Afternoon) Issued at 417 AM CDT Thu May 23 2019 Ongoing broken line of strong to severe thunderstorms from Vandalia, IL through STL Metro to near Springfield, MO continues to slowly push southeastward, where the effective surface boundary currently is. It is on portions of this leading edge where the Flash Flood threat, if there is one, has also shifted. Some additional non-severe thunderstorm development continues to lag further northwest through central MO thanks to WAA aloft. Temperatures were in the 70s ahead of the effective surface boundary, and have fallen off into the 60s and even 50s behind it and the slightly lagging synoptic cold front. There is enough dynamic and thermodynamic support for severe storm threat to persist a couple hours after sunrise as it pushes more into southern IL and southern MO. This may mandate a temporal extension of WW215 as a result. Otherwise, overall coverage of storms looks to decrease heading later into the day and into tonight as it gradually shifts back northward into northern MO and central IL late tonight, with the effective boundary shifting into more capped air as the upper RIDGE attempts to build back into our area. The upper RIDGE looks to have one good day where it is well established, and should result in a mostly dry forecast for Friday but will also result in a hot day as well, with max temps well into the 80s all locations with low 90s possible in the STL metro area. The strength of this RIDGE after Friday looks wobbly to the point where convective development just to the northwest of our region looks likely and as/if this persists, will likely shift the main activity back into our region again anyway. If this happens, this is also probably to be accompanied with a severe storm and excessive rainfall threat building in from northeast MO and possibly for areas further southeast. TES .LONG TERM... (Friday Night through Wednesday) Issued at 417 AM CDT Thu May 23 2019 This pattern looks set to then continue well into next week with rain chances shifting northwestward for a time if the RIDGE can regain dominance and then back into our area as it weakens. There is low confidence on any one particular day being dry or wet and being this is May going into June, the two wettest months climatologically, the likelier solution is on the wetter weather until a higher confifence pattern emerges. When the RIDGE is more dominant, temperatures will surge well into the 80s and into the low 90s in spots, whereas wetter weather will tend to keep them in the lower 80s or even 70s. TES && .AVIATION... (For the 06z TAFs through 06z Thursday Night) Issued at 141 AM CDT Thu May 23 2019 Severe thunderstorms may largely miss STL metro sites but will likely still result in several hours of TSRA. TSRA to be ending at UIN and COU over the next few hours. Otherwise, look for a generally low rain threat after 12z/Thu around and just south of the I-70 corridor that will lift northward late in the day and into tonight but not enough to mention in the TAFs at this time. Mainly VFR conditions outside of thunderstorms with surface winds veering NW this morning before becoming light and variable late today and then easterly tonight. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 22, 3:14 PM CDT, 13 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 314 PM CDT Wed May 22 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-232015- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 314 PM CDT Wed May 22 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This afternoon and tonight. Thunderstorms are expected tonight over central, northeast and east- central Missouri as well as west-central and southwest Illinois. A few of these storms will likely become severe, capable of producing isolated tornadoes, large hail and damaging winds. In addition to severe weather, there is a risk for heavy rainfall over central Missouri where a flash flood watch is in effect. Major river flooding is ongoing along portions of the Mississippi and Illinois Rivers. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Major river flooding is expected over the next week along the Mississippi, Missouri, and Illinois Rivers. Crests at some locations will be close to or greater than what were seen earlier this year. The risk for flash flooding will continue into early Thursday morning. See the Flash Flood Watch for more information. The chance for thunderstorms will continue from Thursday night through Tuesday across parts of the area. A few strong to severe storms are possible Thursday, Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight across much of central and eastern Missouri as well as west central Illinois. Britt
In the hours before
Local storm report, May 23, 12:51 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1251 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 AM TORNADO 1 SSW JEFFERSON CITY 38.55N 92.20W
05/23/2019 COLE MO LAW ENFORCEMENT
TROOP C REPORTS MULTIPLE INJURIES AND
EXTENSIVE DAMAGE TO THE BEST WESTERN.
&&Local storm report, May 23, 1:02 AM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
102 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TORNADO 2 ESE JEFFERSON CITY 38.56N 92.15W
05/22/2019 COLE MO TRAINED SPOTTER
SPOTTER REPORTED THAT SEVERAL HOUSES HAVE
STRUCTURAL DAMAGE, SOME COLLAPSED. THE
SCHOOL HAS SUFFERED EXTENSIVE ROOF DAMAGE.
SEVERAL TREES ARE STRIPPED AND POWER LINES
ARE DOWN IN THE AREA. ROADS ARE IMPASSABLE
IN MANY AREAS WITH DEBRIS THROUGHOUT THE
EASTERN SIDE OF TOWN.
&&
MAPLESLocal storm report, May 23, 1:25 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
125 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TORNADO 2 SSW JEFFERSON CITY 38.54N 92.20W
05/22/2019 COLE MO EMERGENCY MNGR
EXTENSIVE DAMAGE STARTS AROUND CHRISTY DRIVE
AND HIGHWAY 179 AND TRACKS TO THE NORTHEAST.
DAMAGE PATH CROSSES ELLIS BLVD NEAR HIGHWAY
54 AND CONTINUED ON NEAR TANNER BRIDGE. THE
500 BLOCK OF ELLIS BLVD AND APPROXIMATE AREA
AROUND THE 600 BLOCK OF STADIUM BLVD HAS
SUFFERED EXTENSIVE DAMAGE, WHICH INCLUDES
JEFFERSON HIGH SCHOOL. AT THIS TIME THERE IS
NO CREDIBLE EVIDENCE THAT THE MISSOURI TROOP
HQ HAS BEEN IMPACTED. THE SOUTHEAST SIDE OF
TOWN IS COMPLETELY DARK DUE TO POWER
OUTAGES.
&&
MAPLESLocal storm report, May 23, 2:20 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
220 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM HAIL HONEY BEND 39.26N 89.63W
05/23/2019 M0.25 INCH MONTGOMERY IL AMATEUR RADIO
RELAYED REPORT OF PEA SIZE HAIL FROM HONEY
BEND. TIME ESTIMATED BY RADAR.
&&
MAPLESLocal storm report, May 23, 2:22 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
222 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 AM TSTM WND GST RAYMOND 39.32N 89.57W
05/23/2019 E35 MPH MONTGOMERY IL AMATEUR RADIO
RELAYED REPORT. GUSTS ESTIMATED. TIME
ESTIMATED BY RADAR.
&&
MAPLESLocal storm report, May 23, 2:38 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
238 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TORNADO 1 SE JEFFERSON CITY 38.56N 92.18W
05/22/2019 COLE MO FIRE DEPT/RESCUE
CORRECTS PREVIOUS TORNADO REPORT FROM 1 SE
JEFFERSON CITY. REPORTS OF PEOPLE TRAPPED IN
THERE BASEMENT.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:54 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 36 min |
| May 22, 8:14 PM CDT | Tornado Warning | LSX | Adams | 16 min |
| May 22, 8:23 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 52 min |
| May 22, 8:30 PM CDT | Tornado Warning | LSX | Adams | 30 min |
| May 22, 8:53 PM CDT | Tornado Warning | LSX | Adams, Brown | 52 min |
| May 22, 10:22 PM CDT | Tornado Warning | LSX | Pike | 27 min |
| May 22, 10:38 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 52 min |
| May 22, 10:47 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 43 min |
| May 22, 11:29 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Macoupin, Pike | 46 min |
| May 22, 11:55 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 35 min |
| May 23, 12:11 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey, Macoupin | 49 min |
| May 23, 12:15 AM CDT | Tornado Warning | LSX | Jersey, Macoupin, Madison | 45 min |
| May 23, 1:22 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Macoupin, Montgomery | 38 min |
| May 23, 1:35 AM CDT | Flash Flood Warning | LSX | Jersey | 6 hr |
| May 23, 1:39 AM CDT | Tornado Warning | LSX | Calhoun | 33 min |
| May 23, 1:49 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 26 min |
| May 23, 1:58 AM CDT | Severe Thunderstorm Warning | LSX | Fayette, Montgomery | 47 min |
| May 23, 2:07 AM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison | 38 min |
| May 23, 3:02 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 58 min |
| May 23, 3:37 AM CDT | Flash Flood Warning | LSX | Fayette, Montgomery | 6 hr |
| May 23, 3:41 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 49 min |
| May 23, 3:46 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Marion | 44 min |
| May 23, 3:54 AM CDT | Tornado Warning | LSX | Bond, Fayette, Marion | 36 min |
| May 23, 4:01 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Madison, Saint Clair | 44 min |
| May 23, 4:37 AM CDT | Areal Flood Warning | LSX | Saint Clair | 3 hr |
| May 23, 4:40 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 31 min |
| May 23, 7:10 AM CDT | Areal Flood Warning | LSX | Bond, Clinton, Fayette, Madison, Marion | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.